11/19 (Sat.) Hijab and Free talk (Host: Gloria)

11/19 (Sat.) Hijab and Free talk (Host: Gloria)

文章Gloria Lo » 週二 11月 15, 2016 11:02 am

Dear yoyos,
I’m honored to host the meeting.
I am curious about Muslim world. One day I surfed on the Internet and found this interesting video clip, which is also worth discussing. I put it in session 1.

In session 2, I arrange a free talk---sharing life experiences. Many yoyos come here to make friends. Today I offer an opportunity for you to chat in English and enjoy a relaxing Saturday afternoon. Hope you like it.

Last, making sentences with idioms suggested to kill time if you finish the questions early.
……………………………………………………………………………………………………………………………..
Session 1
Hijab, Niqab or Nothing (Yoube/kudalautmasin's channel)
https://www.youtube.com/watch?v=eXzUuKdfnRE

Questions for Discussion:
1.Do you know any Muslims? Can you share your experiences about Muslim culture or lifestyle with others, such as their costume, habits, education, and your experiences interacting with them? What’s your impression of them?
2.Can you share the contents in the video clip with your table members? Please describe the viewpoints of the three Muslims in different clothes.
3. Please share your personal feeling on the three female Muslims. Which one’s viewpoint do you agree with more? Why?
4.How do you feel when you talk to a person who is wearing a burqa or a niqab? Does that cause any trouble for you? Does it create barriers to communication? Or it’s not a problem at all for you? Why?

A burqa covers the entire body and includes mesh over the eyes;
A niqab is a full-face veil that exposes only the eyes,
A hijab is a general term for all modest dress,
(Now the West has reduced it to a headscarf that covers a woman's hair.)

5.Muslims differ in dress and behavior from country to country. Please talk about the differences among Muslim countries.



Optional Reading Materials:
•Why are the burqa and burkini being banned?(CNN)
http://edition.cnn.com/2016/08/19/europ ... index.html

•Do Hijabs Actually Protect Women? (Youtube/Seeker Network)
https://www.youtube.com/watch?v=osOMl4yHn2I
…………………………………………………………………………………………………………………………………
Session 2
Life experience sharing
Questions for Discussion:
1.Please share anything about your life recently. What plans are you working out? What things did you buy recently? What are you busy with these days? How's your job? How's your family? And, most importantly, HOW ARE YOU?
2.Please share events that took place recently and made you feel pleased, agitated, comfortable or sorrow……….

(If you still have time………..)
3.Please make sentences using table members’ life experiences with the following idoms.
https://www.englishclub.com/ref/esl/Idioms/

(1) Things are looking up.
Meaning: You can say "things are looking up" if things are improving.
For example:
■ John: "Is business getting any better?" Barry: "Well, things are looking up, but it still isn't as good as it was last year."
■ Things are looking up now that the tourist season is here.
(2) take the bull by the horns
Meaning: If you take the bull by the horns, you deal with a problem or a challenge in a direct and fearless way.
For example:
■ Pauline wasn't happy with the manager's decision, so she took the bull by the horns and demanded to see him in order to discuss the matter.
■ The magazine's sales were falling, so the owner took the bull by the horns and replaced the editor, had the layout redesigned, and brought in new writers.


Agenda:
3:45 ~ 4:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
4:00 ~ 4:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
4:10 ~ 4:50pm Discussion Session (40 mins)
4:50 ~ 5:10pm Summarization (20 mins)
5:10 ~ 5:15pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
5:15 ~ 5:55pm Discussion Session (40 mins)
6:00 ~ 6:20pm Summarization (20 mins)
6:20 ~ 6:30pm Concluding Remarks / Announcements ********************************************************************************************************************************************
聚會日期:列於該貼文主題內
聚會時間:請準時 4:00 pm 到 ~ 約 6:30 pm 左右結束
星期六聚會地點:丹堤濟南店
地址、電話:台北市濟南路三段25號 地圖 (02) 2740-2350
捷運站:板南線 忠孝新生站 3 號出口
走法:出忠孝新生站 3 號出口後,沿著巷子(忠孝東路三段10巷)走約 2 分鐘,到了濟南路口,左轉走約 2 分鐘即可看到。
最低消費: 80 元


注意事項:
1. 文章是否需要列印請自行斟酌,但與會者請務必自行列印 Questions for discussion。
2. 與會者請先閱讀過文章,並仔細想過所有的問題,謝謝合作!


給新朋友的話:
1. 請事先準備2~3分鐘的英語自我介紹;會議結束前可能會請你發表1~2分鐘的感想。
2. 請事先閱讀文章以及主持人所提的討論問題,並事先寫下自己所欲發表意見的英文。
3. 全程以英語進行,參加者應具備中等英語會話能力,對任一討論問題,能夠以5到10句英文表達個人見解。
4. 在正式加入之前,可以先來觀摩三次,觀摩者亦須參與討論。正式加入需繳交終身會費 NT$1,000。
頭像
Gloria Lo
Vice President
 
文章: 314
註冊時間: 週一 2月 04, 2008 7:51 am

回到 每週討論主題 Meeting Topics

誰在線上

正在瀏覽這個版面的使用者:沒有註冊會員 和 2 位訪客